Journal of Differential Geometry

Rigidity of hyperbolic cone-manifolds and hyperbolic Dehn surgery

Craig D. Hodgson and Steven P. Kerckhoff

Full-text: Open access

Article information

Source
J. Differential Geom., Volume 48, Number 1 (1998), 1-59.

Dates
First available in Project Euclid: 26 June 2008

Permanent link to this document
https://projecteuclid.org/euclid.jdg/1214460606

Digital Object Identifier
doi:10.4310/jdg/1214460606

Mathematical Reviews number (MathSciNet)
MR1622600

Zentralblatt MATH identifier
0919.57009

Subjects
Primary: 57M50: Geometric structures on low-dimensional manifolds
Secondary: 53C21: Methods of Riemannian geometry, including PDE methods; curvature restrictions [See also 58J60]

Citation

Hodgson, Craig D.; Kerckhoff, Steven P. Rigidity of hyperbolic cone-manifolds and hyperbolic Dehn surgery. J. Differential Geom. 48 (1998), no. 1, 1--59. doi:10.4310/jdg/1214460606. https://projecteuclid.org/euclid.jdg/1214460606


Export citation

References

  • [1] L. Ahlfors, Invariant operators and integral representations in hyperbolic space, Math. Scand. 36 (1975) 27-43.
  • [2] W. BaUmann, M. Gromov and V. Schroeder, Manifolds of nonpositive curvature, Birkhauser, Basel, 1985.
  • [3] A. Besse, Einstein manifolds, Springer, Berlin, 1987.
  • [4] S. A. Bleiler and C. D. Hodgson, Spherical space forms and Dehn filling, Topology 35 (1996).809-833.
  • [5] E. Calabi, On compact riemannian manifolds with constant curvature, I, Amer. Math. Soc. Proc. Sympos. Pure Math. 3 (1961) 155-180.
  • [6] J. Cheeger, On the Hodge theory of Riemannian pseudomanifolds, Geom. Laplace Operator, Amer. Math. Soc. Proc. Sympos. Pure Math. 36 (1980) 91-146.
  • [7] J. Cheeger, Spectral geometry of spaces with cone-like singularities, Preprint.
  • [8] M. Culler and P. Shalen, Varieties of group representations and splittings of 3-manifolds, Ann. of Math. 117 (1983) 109-146.
  • [9] P. Eberlein, Lattices in manifolds of non-positive curvature, Ann. of Math. 111 (1980) 435-476.
  • [10] M. Gaffney, The heat equation method of Milgram and Rosenbloom for open Riemannian manifolds, Ann. of Math. 60 (1954) 458-466.
  • [11] M. Gaffney, Hilbert space methods in the theory of harmonic integrals, Trans. Amer. Math. Soc. 78 (1955) 426-444.
  • [12] H. Garland, A rigidity theorem for discrete subgroups, Trans. Amer. Math. Soc. 129 (1967) 1-25.
  • [13] H. Garland and M S. Raghunathan, Fundamental domains for lattices in (R)-rank 1 semi-simple Lie groups, Ann. of Math. 78 (1963) 279-326.
  • [14] M. Gromov and W. Thurston, Pinching constants for hyperbolic manifolds, Invent. Math. 89 (1987) 1-12.
  • [15] C. Hodgson, Degeneration and regeneration of geometric structures on 3-manifolds, Ph. D. thesis, Princeton Univ., 1986.
  • [16] J. Jost, Riemannian geometry and geometric analysis, Springer, Berlin, 1995.
  • [17] A. Lubotsky and A. R. Magid, Varieties of representations of finitely generated groups, Mem. Amer. Math. Soc. 336 (1985).
  • [18] S. Kerckhoff, The deformation theory of hyperbolic surfaces with conical singularities, Preprint.
  • [19] S. Kojima, Non-singular parts of hyperbolic 3-cone-manifolds, Topology and Teichmiiller Spaces, (eds. Kojima et. al), World Scientific, Singapore, 1996, 115-122.
  • [20] R. Mazzeo, Elliptic theory of differential edge operators. I, Comm. in Partial Differential Equations 16 (1991) 1615-1664.
  • [21] Y. Matsushima and S. Murakami, Vector bundle valued harmonic forms and automorphic forms on a symmetric riemannian manifold, Ann. of Math. 78 (1963) 365-416.
  • [22] C. McMullen, Renormalization and 3-manifolds which fiber over the circle, Princeton University Press, Princeton, 1996.
  • [23] T. Sakai, Geodesic knots in a hyperbolic 3-manifold, Kobe J. Math. 8 (1991) 81-87.
  • [24] W. Thurston, The geometry and topology of three-manifolds, Princeton Univ., 1979. 59
  • [25] W. Thurston, Three dimensional manifolds, Kleinian groups and hyperbolic geometry,. Bull. Amer. Math. Soc. 6 (1982) 357-381.
  • [26] M. S. Raghunathan, Discrete subgroups of Lie groups, Springer, Berlin, 1972.
  • [27] John G. Ratcliffe, Foundations of hyperbolic manifolds, Springer, Berlin, 1994.
  • [28] A. Weil, On discrete subgroups of Lie groups, Ann. of Math. 72 (1960) 369-384.
  • [29] __, Remarks on the cohomology of groups, Ann. of Math. 80 (1964) 149-157.
  • [30] H. Wu, The Bochner technique in differential geometry, Math. Reports, London, 1987.
  • [31] K. Yano, Integral formulas in Riemannian geometry, Marcel Dekker, New York, 1970.